MAUDE Adverse Event Report: DEPUY SPINE INC TORQUE WRENCH

DEPUY SPINE INC TORQUE WRENCH
Catalog Number 277040510
Medical Device Problem Code Calibration Problem (2890)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/01/2025
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that the torque failed the torque test at local warehouse during inspection.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).This report is being submitted pursuant to the provisions of 21 cfr, part 803 (and/or part 4, as applicable).This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by depuy synthes, or its employees that the report constitutes an admission that the product, depuy synthes, or its employees caused or contributed to the potential event described in this report.Additional narrative: d4: udi: as the lot number for the device involved in the event was not provided, the full udi is currently not available.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.H11 additional narrative: added: d9.The device was received, the investigation is in progress, no conclusion could be drawn at the time of filing this report.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.If the information is unknown, not available or does not apply, the section/field of the form is left blank.H11 additional narrative: h3, h6: the product was returned to depuy synthes for evaluation.Visual analysis of the returned sample revealed that the torque wrench exhibits signs of use.Additionally, the entire exterior layer was removed, causing the device to appear gray.All engraved information was lost, and no lot number could be identified.This condition may be related to the sterilization process.According to the instructions for use 0902-90-044 rev.M the following instructions for cleaning are mentioned.Cleaning: manual 1.Prepare a neutral or mild alkaline cleaning solution (ph 7-9) in accordance to the detergent manufacturer¿s instructions.The temperature of the solution should be =40°c (104°f) for manual cleaning.Note: the cleaning solution may contain enzymes.Aluminum-safe alkaline cleaners can be used but can vary in material compatibility overtime based on their formulation.Material compatibility should be confirmed with the detergent manufacturer.2.Immerse devices and parts in the detergent solution, and soak for a minimum of 5 minutes.3.While immersed, use a soft non-metallic bristle brush (plastic bristles, like nylon) or sponge to thoroughly clean all traces of blood and debris from all device surfaces for a minimum of one minute.4.Ensure all lumens are thoroughly brushed.Push the brush through the entire length of the lumen using a twisting motion to remove debris from both ends for a minimum of one minute.5.During cleaning, actuate joints, handles and other movable device features to expose all areas to the detergent solution, if applicable.Ensure all lumens, blind holes, small clearances, and moving and intricate parts are flushed for a minimum of one minute.6.Rinse all devices by immersion in ambient, < 40°c (104°f), tap water for a minimum of one minute and until evidence of debris, soil, and cleaning solution are visually removed.Use a large syringe (e.G., 50ml or greater) filled to capacity with tap water to thoroughly flush lumens, blind holes, small clearances, and moving and intricate parts.Actuate joints, handles and other moveable device features to rinse thoroughly.7.Completely submerge the devices in an ultrasonic bath prepared with a neutral or mild alkaline ph detergent (ph 7-9), prepared in accordance with the manufacturer¿s instructions.Use a large syringe (50ml or greater) flush all lumens, blind holes, small clearances, and moving and intricate parts with the detergent solution to minimize the formation of air pockets or bubbles.Note: ultrasonic cleaning is only effective if the surface to be cleaned is immersed in the cleaning solution.Air pockets will decrease the efficacy of ultrasonic cleaning.8.Ultrasonically clean the device components for a minimum of 10 minutes in accordance with manufacturer¿s instructions.An example of a validated cycle used for cleaning validation included 40khz at 25°c for 10 minutes).9.Rinse all devices by immersion in ambient, < 40°c (104°f), tap water for a minimum of one minute and until evidence of debris, soil, and cleaning solution are visually removed.Use a large syringe (e.G., 50ml or greater) filled to capacity with tap water to thoroughly flush lumens, blind holes, small clearances, and moving and intricate parts.Actuate joints, handles and other moveable device features to rinse thoroughly.10.Remove the devices and repeat the rinsing using in ambient, < 40°c (104°f) critical water (high purity water generated by processes such as ro, deionization or distillation) for at least 15 seconds.11.Remove and dry device using a clean, soft, lint-free cloth or clean compressed air.Ensure that all lumens and articulated areas are dried using compressed air.A dimensional inspection was not performed as it is not applicable to the complaint condition.A functional test was performed using torque meter mountz ez-torq iii #(b)(4), adaptor vf1030000.Dwg-2770-40-510 rev.G current was used as source of specification.The torque wrench was set to 80 lb.In to preform the test.Torque handle is required to deliver 72 - 88 lb.In at intermediate setting.Actual measured values range from 81.70 - 85.35 lb.In.The complaint condition was not able to be replicated the torque meet specifications.The overall complaint was not confirmed as the observed condition of the torque wrench would have not contribute to the complained device issue.Based on the investigation findings, it has been determined that no corrective and/or preventative action is proposed.There is no indication that a design or manufacturing issue has caused the reported complaint condition.As part of depuy synthes quality process, all devices are manufactured, inspected, and released to approved specifications.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post-market safety surveillance activities.Device history lot: the device lot number is unknown, therefore a device history review could not be performed.If more information become available, the record will be re-assessed.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.

Brand Name
TORQUE WRENCH
Common Device Name
WRENCH
Manufacturer (Section D)
DEPUY SPINE INC
325 paramount drive
raynham MA 02767
Manufacturer Contact
elba bello
325 paramount drive
raynham, MA 02767
9083863534
MDR Report Key24057988
Report Number1526439-2026-00036
Device Sequence Number9875195
Product Code HXC
UDI-Device Identifier10705034196770
UDI-Public(01)10705034196770
Combination Product (Y/N)N
Initial Reporter CountryPO
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number277040510
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 12/29/2025
Supplement Date Received by Manufacturer01/22/2026
02/18/2026
Initial Report FDA Received Date01/13/2026
Supplement Report FDA Received Date01/23/2026
02/20/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Patient SexUnknown